question-icon

Suggest Treatment For Headache In A Diabetic

default
Posted on Tue, 10 Oct 2017
Question: I was diagnosed recently with type 2 Diabetes. I was put on metformin 500 mg. twice a day for over a mo. now. I am worse. I have constant headache, and so weak and shaky. I'm 81, and don't see Dr. for about a mo..
doctor
Answered by Dr. Mirjeta Guni (52 minutes later)
Brief Answer:
About Diabetes treatment:

Detailed Answer:
Hello and thank you for asking!
The symptoms you described are suggestive for hypoglycemia or low blood sugar (the blood sugar is considered low when it is under 70 mg/dl).
Metformine is a medication that does not cause low blood sugar but you need to check it at the moment you have these symptoms.
Probably you have been used to high glucose levels and even normal values are percepted as low, but you need to get used with normal levels.
So check the blood sugar and if it is 80-120 mg/ dl , is normal. Otherwise contact your physician again.
Hope the information will help.
Best wishes,
Dr.Mirjeta
Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Mirjeta Guni

Endocrinologist

Practicing since :2006

Answered : 2411 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Suggest Treatment For Headache In A Diabetic

Brief Answer: About Diabetes treatment: Detailed Answer: Hello and thank you for asking! The symptoms you described are suggestive for hypoglycemia or low blood sugar (the blood sugar is considered low when it is under 70 mg/dl). Metformine is a medication that does not cause low blood sugar but you need to check it at the moment you have these symptoms. Probably you have been used to high glucose levels and even normal values are percepted as low, but you need to get used with normal levels. So check the blood sugar and if it is 80-120 mg/ dl , is normal. Otherwise contact your physician again. Hope the information will help. Best wishes, Dr.Mirjeta